Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment and CD4 count
Jan 21, 2012

I have been on Atripla for 10 months now. I began with a CD4 of 128,I have been checking on my CD 4 every three months. It went up to 320 then after another three months 467 but to my utter shock and fear in my last test my CD4 count has gone down to 378! I have not had any serious bouts of illness (the usual mild sniffle)and so fr have only missed three doses (I forgot once, and the other times I fell asleep before taking them) However, I have never felt better! and now I am concerned that the meds have stopped working and my immunity will continue to plummet? I will be seeing my doctor in March for my three month check is there something I should be asking him?

Response from Dr. Henry

The CD4 level is highly variable. In HIV negative persons it can change by 30% or more within same day or day to day-the % CD4 count varies less. You cannot tell how well an HIV regimen is working by the day to day CD4 count in many cases--your increase from 128 to > 300 on a consistent basis is a good sign-if viral loads are measured where you live then that is a better marker-I would discuss with your HIV Provider. KH



Previous
does Combivir cause weight loss?
Next
Raltegrivir/Truvada & Lexapro

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement